Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 77, NWS Mobile, AL

May 25, 2025Choctaw County, Alabama; Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2025, 10:08 PM CDT for Choctaw County, Alabama; Wayne County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2025, 10:08 PM CDT (03:08 UTC)
Expired
May 25, 2025, 11:15 PM CDT
In force
67 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Choctaw County, AL, Wayne County, MS

The radar

The Mobile radar (KMOB), 156 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 7:56 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2791 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WUUS54 KMOB 260308
SVRMOB
ALC023-MSC153-260415-
/O.NEW.KMOB.SV.W.0077.250526T0308Z-250526T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1008 PM CDT Sun May 25 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Choctaw County in southwestern Alabama...
  Northern Wayne County in southeastern Mississippi...

* Until 1115 PM CDT.

* At 1008 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles east of Tamola to 3 miles northeast of
  Orange to 3 miles west of Sylvarena, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gilbertown, Toxey, Lisman, Silas, Pennington, Waynesboro, and
  Butler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3218 8801 3214 8804 3209 8804
      3206 8807 3206 8812 3200 8811 3172 8837
      3159 8894 3182 8894 3185 8865 3190 8847
      3231 8842
TIME...MOT...LOC 0308Z 313DEG 34KT 3260 8841 3212 8886 3202 8944 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
229 
WWUS54 KMOB 260358
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1058 PM CDT Sun May 25 2025

ALC023-MSC153-260415-
/O.CON.KMOB.SV.W.0077.000000T0000Z-250526T0415Z/
Choctaw AL-Wayne MS-
1058 PM CDT Sun May 25 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL CHOCTAW AND NORTHERN WAYNE COUNTIES...

At 1058 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Pennington to 7 miles southeast of
Crandall to near Stafford Springs, moving southeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Gilbertown, Toxey, Pennington, Waynesboro, Butler, and Silas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3211 8804 3206 8808 3206 8812 3202 8811
      3172 8837 3159 8894 3182 8894 3185 8865
      3190 8847 3197 8846 3231 8807 3231 8793
      3228 8793 3230 8794 3230 8798 3228 8802
      3218 8801 3214 8804
TIME...MOT...LOC 0358Z 310DEG 28KT 3219 8800 3188 8846 3189 8890 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:19 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, May 25, 6:19 PM CDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
619 PM CDT Sun May 25 2025

...New Aviation...

.DISCUSSION...
Issued at 405 PM CDT Sun May 25 2025

Tonight through Monday Night...

The main forecast challenge is determining the timing of showers and
thunderstorms as this is not a typical summer pattern, and we can
expect both nocturnal and diurnal convection. Numerous impulses and
perturbations will pass over our region in a mid/upper level
pattern that fluctuates from a southwesterly to at times nearly
zonal flow, and we will do our best to time these down. All of this
is occurring between a positively-tilted shortwave exiting the
Rockies to the Great Plains, and a persistent ridge over the Gulf.
In addition, another focus for convection will occur in the vicinity
of a low-level boundary approaching from the northwest this evening
that will settle across our area late tonight. Plenty of moisture
will remain available as precipitable waters values hold between 1.7
to 2.0 inches.

At this time we are expecting two rounds of scattered to numerous
convection, and both are likely to occur as thunderstorm complexes,
and should should weaken as they pass through our area. The first
wave, approaching from the northwest, is expected from late this
evening through the overnight hours. The second wave, approaching
from the west, is expected to occur Monday afternoon into the
evening hours. Isolated thunderstorms should continue anywhere
outside of these two systems.

The highest rainfall totals through the near term will occur
northwest of I-65 where widespread amounts from 0.5 to 1.5 inches of
rain is forecast. Locally higher amounts up to 3 inches are
possible. SPC has our inland areas in a Marginal Risk of severe
weather tonight and Memorial Day, and a few of the stronger bowing
segments may have gusty winds to 50 mph.

High temperatures Monday should range from 88 to 92 degrees, with
apparent temperatures (heat indices) in upper 90s to lower 100s. Low
temperatures tonight and Monday night should be between 69 to 76
degrees. A Low Risk of rip currents is forecast through the
remainder of the Memorial Day weekend. /22

Tuesday Through Saturday...

Unsettled weather and daily chances for showers and storms are in
the forecast all week.

A parade of shortwaves dive through the flow aloft and slide across
the Southeast and Deep South throughout the week. A potent shortwave
lifts across the Mid South through the southwesterly flow aloft on
Tuesday with some of the guidance hinting at another potent
shortwave pivoting across the region in the Wednesday afternoon and
evening timeframe. The pattern gets more complex beyond Thursday as
numerous subtle (some more potent) shortwaves swing around the base
of an upper trough and the zonal flow overhead. Deep onshore flow
persists throughout the week with PWATs approaching or exceeding 2
inches at times, so rainfall chances will be high given the parade
of shortwaves aloft. While we don't expect a wash out on any given
day next week, we do expect convection to follow our typical diurnal
pattern with the highest rain chances in the afternoon and early
evening hours. The day with the highest chance for showers and
storms would be Wednesday given the shortwave moving overhead. At
time point, there's not an overwhelming signal for severe weather at
any point throughout the week, however, we can't rule out gusty
downburst winds from water loading. Given that the pattern will be
active for several days in a row, minor/nuisance flooding may start
to become a concern for low-lying and urban areas (and typical
trouble spots) as we roll deeper into the week. All that additional
moisture funneling into the area also means that it'll be muggy
throughout the week, especially across the southern half of the area.

Beach Forecast - Rip current risk remains MODERATE on Tuesday and
Wednesday before falling back to a LOW risk later in the week. Our
rip current MOS probabilities indicate that the risk should remain
LOW through the weekend. 07/mb

&&

.AVIATION...
(00Z TAFS)
Issued at 619 PM CDT Sun May 25 2025

Isolated convection over the area ends early this evening, then a
line of showers and storms advances into the northwestern portion
of the area near midnight. The line of showers and storms is
expected to weaken and eventually dissipate while continuing into
the area overnight. MVFR conditions and gusty winds will accompany
the stronger storms, and patchy late night fog is possible with
otherwise VFR conditions prevailing. Outside of the convection,
winds become light and variable this evening, then a south to
southwest flow at 5-10 knots develops on Monday. /29

&&

.MARINE...
Issued at 405 PM CDT Sun May 25 2025

No impacts to small craft are expected as a light to occasionally
moderate onshore flow will prevail through the end of the week. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  90  73  89  72  87  69  87 /  10  30  30  40  30  70  30  50
Pensacola   75  87  76  86  76  87  73  86 /  10  20  10  20  20  60  30  40
Destin      76  88  77  87  77  87  76  87 /  10  20   0  20  20  50  30  40
Evergreen   69  93  69  90  68  89  68  88 /  40  50  40  40  30  80  40  60
Waynesboro  69  91  70  90  68  87  66  86 /  50  70  50  60  40  90  40  60
Camden      68  90  69  89  68  86  66  85 /  60  60  50  60  50  80  40  50
Crestview   69  92  69  91  70  90  68  90 /  20  40  20  30  20  70  30  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 25, 5:54 PM CDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
554 PM CDT Sun May 25 2025

ALZ052-252345-
Washington AL-
554 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WASHINGTON COUNTY
THROUGH 645 PM CDT...

At 554 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Tibbie, or 9 miles southeast of Chatom, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Saint Stephens, Tibbie, Wagarville, and Leroy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3161 8808 3160 8808 3159 8806 3159 8803
      3157 8802 3157 8804 3156 8802 3153 8797
      3153 8795 3152 8793 3150 8792 3123 8811
      3130 8830 3165 8818
TIME...MOT...LOC 2254Z 203DEG 14KT 3134 8817

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, May 25, 6:37 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
637 PM CDT Sun May 25 2025

ALZ052-053-260015-
Clarke AL-Washington AL-
637 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WASHINGTON AND
CENTRAL CLARKE COUNTIES THROUGH 715 PM CDT...

At 637 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wagarville, or 7 miles west of Jackson, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Saint Stephens, Jackson, Wagarville, and Leroy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3135 8798 3146 8815 3177 8796 3162 8770
TIME...MOT...LOC 2337Z 214DEG 14KT 3147 8802

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Local storm report, May 25, 8:35 PM CDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
835 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Tstm Wnd Dmg     2 NNE Jackson           31.53N 87.89W
05/25/2025                   Clarke             AL   Emergency Mngr

            Trees and power lines down on Catherine St.
            Time estimated from radar.

0701 PM     Tstm Wnd Dmg     4 N Jackson             31.56N 87.88W
05/25/2025                   Clarke             AL   Emergency Mngr

            Trees down on West Point Dr. Time estimated
            from radar.

0720 PM     Tstm Wnd Dmg     3 SSW Grove Hill        31.66N 87.80W
05/25/2025                   Clarke             AL   Emergency Mngr

            Trees blocking both lanes of northbound Hwy
            43. Time estimated from radar.

&&
Local storm report, May 25, 9:02 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
902 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Tstm Wnd Dmg     1 ESE Leroy             31.50N 87.98W
05/25/2025                   Washington         AL   Utility Company

            14 power poles down on CR 34. Time estimated
            from radar.

0701 PM     Tstm Wnd Dmg     1 N Jackson             31.53N 87.89W
05/25/2025                   Clarke             AL   Emergency Mngr

            Trees down at intersection of College Ave
            and Mayton Dr. Time estimated from radar.

0701 PM     Tstm Wnd Dmg     1 NNW Jackson           31.52N 87.90W
05/25/2025                   Clarke             AL   Emergency Mngr

            Trees down on Bolen Dr. Time estimated from
            radar.

0701 PM     Tstm Wnd Dmg     2 NNE Jackson           31.53N 87.89W
05/25/2025                   Clarke             AL   Emergency Mngr

            Trees down on Catherine Ave. Time estimated
            from radar.

0701 PM     Tstm Wnd Dmg     2 N Jackson             31.53N 87.89W
05/25/2025                   Clarke             AL   Emergency Mngr

            Trees and power lines down near intersection
            of High Acres Dr. and Shamrock Dr. Time
            estimated from radar.

&&
Special weather statement, May 25, 9:10 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
910 PM CDT Sun May 25 2025

ALZ051-260300-
Choctaw AL-
910 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHOCTAW COUNTY
THROUGH 1000 PM CDT...

At 910 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sykes, or 11 miles east of Quitman, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lisman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southwestern Alabama.

&&

LAT...LON 3231 8819 3223 8810 3199 8846 3231 8842
TIME...MOT...LOC 0210Z 228DEG 22KT 3209 8854

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:01 PM CDTSevere Thunderstorm WarningMOBClarke26 min
May 25, 9:10 PM CDTSpecial Weather StatementMOBChoctaw50 min
May 25, 11:14 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington24 min
May 25, 11:53 PM CDTSpecial Weather StatementMOBClarke, Washington, Wilcox67 min
May 26, 4:26 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke49 min
May 26, 4:41 PM CDTSevere Thunderstorm WarningMOBWilcox49 min
May 26, 4:43 PM CDTSevere Thunderstorm WarningMOBChoctaw37 min
May 26, 4:50 PM CDTTornado WarningMOBChoctaw, Washington18 min
May 26, 4:53 PM CDTTornado WarningMOBChoctaw15 min
May 26, 5:04 PM CDTSpecial Weather StatementMOBClarke41 min
May 26, 5:11 PM CDTAreal Flood AdvisoryMOBChoctaw3 hr
May 26, 5:14 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox46 min
May 26, 5:48 PM CDTSpecial Weather StatementMOBWilcox42 min
May 26, 5:53 PM CDTSpecial Weather StatementMOBWilcox52 min
May 26, 6:41 PM CDTSpecial Weather StatementMOBButler34 min
May 26, 6:48 PM CDTSpecial Weather StatementMOBButler, Crenshaw27 min
May 25, 11:51 PM CDTSpecial Weather StatementMOBWayne54 min
May 26, 3:46 PM CDTSpecial Weather StatementMOBWayne44 min
May 26, 4:03 PM CDTSevere Thunderstorm WarningMOBPerry, Wayne42 min
May 26, 4:07 PM CDTSevere Thunderstorm WarningMOBWayne53 min
May 26, 4:47 PM CDTSpecial Weather StatementMOBGreene, Perry, Wayne43 min
May 26, 5:22 PM CDTSpecial Weather StatementMOBGeorge, Stone38 min
May 26, 5:39 PM CDTSpecial Weather StatementMOBGeorge51 min
May 26, 6:01 PM CDTSpecial Weather StatementMOBGeorge44 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.